MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ BI VIO 5IN2 4-0 D/A PS-2 PR; STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE

ETHICON INC. SFX SPI PDS+ BI VIO 5IN2 4-0 D/A PS-2 PR; STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Catalog Number SXPP2B423
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # : (b)(4).H6: component code: g07002 device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a followup report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Can you identify the lot number of the product that was used? please provide the source or name and title of the external person providing answers to followup (external person submitting answers to sales rep).Please perform and document the followup attempt for product return.Please document the shipment tracking number in the notes or rmao sections.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and barbed suture was used.During the procedure, the suture was broken in the middle during use.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/6/2024.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 investigational summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.The returned product determined that it was received, three empty foils and one needle suture that pertain to the product code sxpp2b423.During the visual inspection of the returned sample, it was found that the suture was broken in the middle.The ends of the suture pieces were examined, and the ends were noted to be cut, probably caused by a surgical instrument.The product code sxpp2b423 contains an absorbable suture.As the sample was received open, and the time of exposure to the environment cannot be determined.Due to the condition of the returned sample, the functional test could not be performed.As part of the quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
SFX SPI PDS+ BI VIO 5IN2 4-0 D/A PS-2 PR
Common Device Name
STRATAFIX SPIRAL PDS PLUS BIDIRECTIONAL KNOTLESS TISSUE CONTROL DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18502159
Report Number2210968-2024-00370
Device Sequence Number15419820
Product Code NEW
UDI-Device Identifier10705031464599
UDI-Public10705031464599
Combination Product (Y/N)Y
Initial Reporter CountryJA
PMA/510(K) Number
K192144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSXPP2B423
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2023
Supplement Date Received by Manufacturer02/13/2024
Initial Report FDA Received Date01/12/2024
Supplement Report FDA Received Date03/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown